Alert archive / Oklahoma / River Flood Warnings in 2016
River Flood Warning 49, NWS Norman, OK
NWS Norman, OK issued this river flood warning at Oct 6, 2016, 8:22 AM CDT for Grant County, Kay County, Noble County, Oklahoma. It took effect at Oct 6, 2016, 10:11 AM CDT. It was in force for 40 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 6, 2016, 8:22 AM CDT (13:22 UTC)
- In effect from
- Oct 6, 2016, 10:11 AM CDT
- Expired
- Oct 8, 2016, 1:50 AM CDT
- In force
- 40 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Grant County, OK, Kay County, OK, Noble County, OK
The radar
The Vance AFB radar (KVNX), 69 km from the middle of the area, began a volume at 13:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Salt Fork Arkansas River at Tonkawa (TONO2). The gauge peaked at 22.21 ft at Oct 7, 2016, 3:00 AM CDT.
- Action stage
- 14 ft
- Minor stage
- 17 ft
- Moderate stage
- 20 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07151000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
662
WGUS44 KOUN 061322
FLWOUN
FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
822 AM CDT THU OCT 6 2016
OKC053-071-103-070122-
/O.NEW.KOUN.FL.W.0049.161006T1511Z-161007T1225Z/
/TONO2.1.ER.161006T1511Z.161006T1800Z.161007T0625Z.NO/
822 AM CDT THU OCT 6 2016
The National Weather Service in Norman has issued a
* Flood Warning for
The Salt Fork Arkansas River at Tonkawa.
* until Friday morning...or until the warning is cancelled.
* At 7:30 AM Thursday the stage was 15.6 feet.
* Minor flooding is forecast.
* Flood stage is 17.0 feet.
* Forecast...The Salt Fork Arkansas River will rise above flood stage
late Thursday morning and crest near 18.5 feet early Thursday
afternoon. The Salt Fork Arkansas River will fall below flood stage
early Friday morning.
* Impact...At 19.0 feet...Flood depths ranging up to about 2 feet
move from eastern Grant County...across Kay County...to the
confluence with the Arkansas River below Ponca City. Farmland and
oilfields are flooded hours before the crest.
&&
LAT...LON 3661 9759 3669 9759 3669 9732 3663 9706
3655 9706 3662 9738
$$10 follow-up statements
619
WGUS84 KOUN 061819
FLSOUN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
119 PM CDT THU OCT 6 2016
OKC053-071-103-070219-
/O.EXT.KOUN.FL.W.0049.000000T0000Z-161007T1421Z/
/TONO2.1.ER.161006T1335Z.161006T1730Z.161007T0821Z.NO/
119 PM CDT THU OCT 6 2016
...Flood Warning extended until Friday morning...
The Flood Warning continues for
The Salt Fork Arkansas River at Tonkawa
* until Friday morning...or until the warning is cancelled.
* At 12:30 PM Thursday the stage was 19.4 feet.
* Minor flooding is occurring.
* Flood stage is 17.0 feet.
* Forecast...The Salt Fork Arkansas River is near crest and will
begin falling by Thursday evening. The Salt Fork Arkansas River
will fall below flood stage early Friday morning.
* Impact...At 19.0 feet...Flood depths ranging up to about 2 feet
move from eastern Grant County...across Kay County...to the
confluence with the Arkansas River below Ponca City. Farmland and
oilfields are flooded hours before the crest.
&&
LAT...LON 3661 9759 3669 9759 3669 9732 3663 9706
3655 9706 3662 9738
$$820
WGUS84 KOUN 061931
FLSOUN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
231 PM CDT THU OCT 6 2016
OKC053-071-103-070331-
/O.EXT.KOUN.FL.W.0049.000000T0000Z-161007T1434Z/
/TONO2.1.ER.161006T1335Z.161007T0000Z.161007T0834Z.NO/
231 PM CDT THU OCT 6 2016
...Flood Warning extended until Friday morning...
The Flood Warning continues for
The Salt Fork Arkansas River at Tonkawa.
* until Friday morning...or until the warning is cancelled.
* At 1:30 PM Thursday the stage was 19.7 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 17.0 feet.
* Forecast...The Salt Fork Arkansas River will continue rising and
crest near 20 feet Thursday evening. The Salt Fork Arkansas River
will fall below flood stage early Friday morning.
* Impact...At 20.0 feet...Flood depths ranging up to about 3 feet
move from eastern Grant County...across Kay County...to the
confluence with the Arkansas River below Ponca City. Farmland and
oilfields are flooded hours before the crest. The intersection of
Fountain Road and U.S. Highway 77 south of Tonkawa...and State
Highway 156 between Marland and Ponca City are closed.
&&
LAT...LON 3661 9759 3669 9759 3669 9732 3663 9706
3655 9706 3662 9738
$$436
WGUS44 KOUN 062017
FLWOUN
FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
317 PM CDT THU OCT 6 2016
OKC053-071-103-070817-
/O.EXT.KOUN.FL.W.0049.000000T0000Z-161007T1713Z/
/TONO2.2.ER.161006T1335Z.161007T0000Z.161007T1113Z.NO/
317 PM CDT THU OCT 6 2016
...Forecast flooding increased from Minor to Moderate severity...
The Flood Warning continues for
The Salt Fork Arkansas River at Tonkawa.
* until Friday afternoon...or until the warning is cancelled.
* At 2:30 PM Thursday the stage was 20.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Flood stage is 17.0 feet.
* Forecast...The Salt Fork Arkansas River will continue rising and
crest near 20.4 feet Thursday evening. The Salt Fork Arkansas River
will fall below flood stage mid Friday morning.
* Impact...At 20.0 feet...Flood depths ranging up to about 3 feet
move from eastern Grant County...across Kay County...to the
confluence with the Arkansas River below Ponca City. Farmland and
oilfields are flooded hours before the crest. The intersection of
Fountain Road and U.S. Highway 77 south of Tonkawa...and State
Highway 156 between Marland and Ponca City are closed.
&&
LAT...LON 3661 9759 3669 9759 3669 9732 3663 9706
3655 9706 3662 9738
$$883
WGUS84 KOUN 070044
FLSOUN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
744 PM CDT THU OCT 6 2016
OKC053-071-103-070844-
/O.EXT.KOUN.FL.W.0049.000000T0000Z-161007T1909Z/
/TONO2.2.ER.161006T1335Z.161007T0030Z.161007T1309Z.NO/
744 PM CDT THU OCT 6 2016
...Flood Warning extended until Friday afternoon...
The Flood Warning continues for
The Salt Fork Arkansas River at Tonkawa
* until Friday afternoon...or until the warning is cancelled.
* At 7:30 PM Thursday the stage was 21.3 feet.
* Moderate flooding is occurring.
* Flood stage is 17.0 feet.
* Forecast...The Salt Fork Arkansas River is near crest and will
begin falling early Friday morning. The Salt Fork Arkansas River
will fall below flood stage mid Friday morning.
* Impact...At 21.0 feet...Flood depths ranging up to about 4 feet
move from eastern Grant County...across Kay County...to the
confluence with the Arkansas River below Ponca City. Farmland and
oilfields are flooded hours before the crest. Fountain Road at U.S.
Highway 77 south of Tonkawa...and State Highway 156 between
Marland and Ponca City are closed.
&&
LAT...LON 3661 9759 3669 9759 3669 9732 3663 9706
3655 9706 3662 9738
$$411
WGUS84 KOUN 070346
FLSOUN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1046 PM CDT THU OCT 6 2016
OKC053-071-103-071146-
/O.EXT.KOUN.FL.W.0049.000000T0000Z-161008T0305Z/
/TONO2.2.ER.161006T1335Z.161007T0600Z.161007T2105Z.NO/
1046 PM CDT THU OCT 6 2016
...Flood Warning extended until Friday evening...
The Flood Warning continues for
The Salt Fork Arkansas River at Tonkawa.
* until Friday evening...or until the warning is cancelled.
* At 10:30 PM Thursday the stage was 21.9 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Flood stage is 17.0 feet.
* Forecast...The Salt Fork Arkansas River will continue rising and
crest near 22.1 feet early Friday morning. The Salt Fork Arkansas
River will fall below flood stage late Friday afternoon.
* Impact...At 22.0 feet...Flood depths ranging up to about 5 feet
move from eastern Grant County...across Kay County...to the
confluence with the Arkansas River below Ponca City. Farmland and
oilfields are flooded hours before the crest. Road closures
include...Fountain Road at U.S. Highway 77 south of Tonkawa...and
State Highway 156 between Marland and Ponca City.
&&
LAT...LON 3661 9759 3669 9759 3669 9732 3663 9706
3655 9706 3662 9738
$$304
WGUS84 KOUN 070712
FLSOUN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
212 AM CDT FRI OCT 7 2016
OKC053-071-103-071512-
/O.EXT.KOUN.FL.W.0049.000000T0000Z-161008T0835Z/
/TONO2.2.ER.161006T1335Z.161007T1200Z.161008T0235Z.NO/
212 AM CDT FRI OCT 7 2016
...Flood Warning extended until late tonight...
The Flood Warning continues for
The Salt Fork Arkansas River at Tonkawa.
* until late tonight...or until the warning is cancelled.
* At 1:30 AM Friday the stage was 22.2 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Flood stage is 17.0 feet.
* Forecast...The Salt Fork Arkansas River will continue rising and
crest near 22.4 feet mid Friday morning. The Salt Fork Arkansas
River will fall below flood stage late Friday evening.
* Impact...At 22.0 feet...Flood depths ranging up to about 5 feet
move from eastern Grant County...across Kay County...to the
confluence with the Arkansas River below Ponca City. Farmland and
oilfields are flooded hours before the crest. Road closures
include...Fountain Road at U.S. Highway 77 south of Tonkawa...and
State Highway 156 between Marland and Ponca City.
&&
LAT...LON 3661 9759 3669 9759 3669 9732 3663 9706
3655 9706 3662 9738
$$090
WGUS84 KOUN 071243
FLSOUN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
743 AM CDT FRI OCT 7 2016
OKC053-071-103-072043-
/O.EXT.KOUN.FL.W.0049.000000T0000Z-161008T0800Z/
/TONO2.2.ER.161006T1335Z.161007T0930Z.161008T0200Z.NO/
743 AM CDT FRI OCT 7 2016
The Flood Warning continues for
the Salt Fork Arkansas River at Tonkawa
* until late tonight...or until the warning is cancelled.
* At 7:30 AM Friday the stage was 22.0 feet.
* Moderate flooding is occurring.
* Flood stage is 17.0 feet.
* Forecast...The Salt Fork Arkansas River has crested and will
continue to fall. The Salt Fork Arkansas River will fall below
flood stage late Friday evening.
&&
LAT...LON 3661 9759 3669 9759 3669 9732 3663 9706
3655 9706 3662 9738
$$974
WGUS84 KOUN 071849
FLSOUN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
149 PM CDT FRI OCT 7 2016
OKC053-071-103-080249-
/O.EXT.KOUN.FL.W.0049.000000T0000Z-161008T0819Z/
/TONO2.2.ER.161006T1335Z.161007T0930Z.161008T0219Z.NO/
149 PM CDT FRI OCT 7 2016
...Flood Warning extended until late tonight...
The Flood Warning continues for
the Salt Fork Arkansas River at Tonkawa
* until late tonight...or until the warning is cancelled.
* At 1:30 PM Friday the stage was 20.8 feet.
* Moderate flooding is occurring.
* Flood stage is 17.0 feet.
* Forecast...The Salt Fork Arkansas River has crested and will
continue to fall. The Salt Fork Arkansas River will fall below
flood stage late Friday evening.
&&
LAT...LON 3661 9759 3669 9759 3669 9732 3663 9706
3655 9706 3662 9738
$$111
WGUS84 KOUN 080121
FLSOUN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
821 PM CDT FRI OCT 7 2016
OKC053-071-103-080827-
/O.EXT.KOUN.FL.W.0049.000000T0000Z-161008T0827Z/
/TONO2.2.ER.161006T1335Z.161007T0930Z.161008T0227Z.NO/
821 PM CDT FRI OCT 7 2016
...Flood Warning extended until late tonight...
The Flood Warning continues for
the Salt Fork Arkansas River at Tonkawa
* until late tonight...or until the warning is cancelled.
* At 7:30 PM Friday the stage was 18.5 feet.
* Minor flooding is occurring.
* Flood stage is 17.0 feet.
* Forecast...The Salt Fork Arkansas River has crested and will
continue to fall. The Salt Fork Arkansas River will fall below
flood stage late Friday evening.
&&
LAT...LON 3661 9759 3669 9759 3669 9732 3663 9706
3655 9706 3662 9738
$$393 WGUS84 KOUN 080650 FLSOUN FLOOD STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 150 AM CDT SAT OCT 8 2016 OKC053-071-103-080720- /O.CAN.KOUN.FL.W.0049.000000T0000Z-161008T0827Z/ /TONO2.2.ER.161006T1335Z.161007T0930Z.161008T0311Z.NO/ 150 AM CDT SAT OCT 8 2016 The Flood Warning is cancelled for The Salt Fork Arkansas River at Tonkawa. * At 1 AM Saturday the stage was 15.1 feet. * Flood stage is 17.0 feet. * Forecast: The Salt Fork Arkansas River has fallen below flood stage and is forecast to continue to fall. This will be the last statement for this location for this event. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this river flood warning went out at Oct 6, 6:37 AM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Oct 6, 6:37 AM CDT, 1 hour 45 minutes before
Area Forecast Discussion...UPDATED National Weather Service Norman OK 637 AM CDT THU OCT 6 2016 .AVIATION...06/12z TAF Issuance... A busy aviation day is on tap. Thunderstorms will continue to impact airfields across north central Oklahoma this morning. A lull in activity may develop through mid morning, but the arrival of a frontal boundary mid to late in the afternoon will result in thunderstorms potentially impacting each TAF site at various points through the later half of the period, MVFR ceilings and visiblities are likely. Winds will remain gusty and out of the south ahead of the front, before shifting out of the north behind the front late in the period. Kurtz && .PREV DISCUSSION... /issued 254 AM CDT THU OCT 6 2016/ DISCUSSION... Primary forecast concern is focused on current thunderstorms this morning and development later this afternoon and evening. Currently, it has been active this morning across portions of northern Oklahoma and even across western Oklahoma. 06/07Z Surface analysis reveals a surface from western into north central Oklahoma. Aloft, the 850mb low level jet remains elevated, 35-45 kts, while warm air advection through Wednesday has resulted in upper 60s dew points spread across nearly all of Oklahoma. In response, storms continue to be supported by 30-35 kts of deep layer shear along with a 2000 to 2500 J/Kg mixed layer CAPE. We've had several stout storms this morning, with surface winds estimated between 60 and 70 mph with the strongest. This activity is anticipated to continue through the morning hours, gradually shifting east and northeast with time. For today, expect some lingering showers and thunderstorms across portions of north central Oklahoma after sunrise. Into the afternoon hours, a pre-frontal trough/dry line-esque type surface boundary will develop over northwestern and western Oklahoma. Increasing warm air advection through the day will keep dew points elevated, with daytime heating resulting in surface based CAPEs in the 2000 to 2500 J/Kg range pooling across a large portion Oklahoma and north Texas. As mentioned in the SPC Day One, the driver will be a 500mb short wave, currently swinging eastward toward the Four Corners along with an accompanying speed max. Although the effects of which will be greatest in KS/NE/MO, southwesterly 500mb flow of 30 to 40 kts in some locations will lend support to modest 0-6km shear, 20 to 30kts. This should be enough, however, when paired with the decent instability to support storm development. Expect convective initiation in the mid to late afternoon, with storms just ahead of or anchored to the boundary as it slowly pushes eastward. Given deep layer shear orientations, expect multi-cellular development initially, slowly evolving into a few or several line segments into tomorrow evening. Concerned primarily with damaging wind gusts and hail. The risk of a tornado is low, however, BUFR profiles from north central Oklahoma into southern Kansas suggest a slight backing of boundary layer winds, so 0-1 km shear could recover enough for a few supercellular looking updrafts that may result in a few potential tornadoes. Into the evening and overnight, expect the line of convection to continue moving south and east as the cold front finally pushes in from the north. Increased precipitation chances to definite, especially across central Oklahoma into northern Texas for Thursday night. Pwats remain elevated, the 06/00z sonde came back with 1.2in, which is in the 70th percentile for the time of year. Given the speed of the front, flooding doesn't look like too much of a concern at the moment, given brief residence times expected with the convection. However, given the conditions, heavy rainfall is more than possible and could lead to localized flash flooding in some locations. ABRFC one hour flash flood guidance suggests most locations across mid-Missouri and southern Missouri may only need round 2 to 3 inches of additional rainfall before flooding becomes a challenge. Friday into the weekend, a few showers may be lingering across southern Oklahoma Friday morning, then dry and cool weather takes over for a change. These more seasonable conditions can also be expected to carry into the start of next week. Kurtz && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 86 52 66 46 / 30 80 30 0 Hobart OK 88 52 67 45 / 40 70 20 0 Wichita Falls TX 88 56 69 50 / 20 80 50 0 Gage OK 87 45 69 42 / 20 40 10 0 Ponca City OK 87 49 67 42 / 60 80 10 0 Durant OK 88 63 74 53 / 10 60 40 0 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 30/04/04
Hazardous weather outlook, Oct 6, 3:52 AM CDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE NORMAN OK 352 AM CDT THU OCT 6 2016 OKZ004>048-050>052-TXZ083>090-062200- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 352 AM CDT THU OCT 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT... .THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PARTS OF NORTHERN INTO CENTRAL AND SOUTHWEST OKLAHOMA AS WELL AS A SMALL PORTION OF WESTERN NORTH TEXAS LATE THIS AFTERNOON AND THIS EVENING. LOCATION... THE SLIGHT RISK COVERS LOCATIONS SOUTH OF A LINE FROM ALVA... TO CHEYENNE AND NORTH OF A LINE FROM QUANAH TEXAS... TO ANADARKO... OKLAHOMA CITY... TO CUSHING. TIMING... THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE FROM 5 PM UNTIL MIDNIGHT. IMPACTS... THE MAIN IMPACTS WILL BE HAIL TO THE SIZE OF GOLF BALLS... DAMAGING WIND GUSTS TO 70 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. A LOW RISK OF A TORNADO OR TWO WILL ALSO BE POSSIBLE ACROSS NORTH CENTRAL OKLAHOMA LATE THIS AFTERNOON INTO THE EARLY EVENING HOURS. DISCUSSION... SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS PORTIONS OF WESTERN INTO NORTHERN OKLAHOMA THIS MORNING INTO THE AFTERNOON HOURS. A FEW STRONG TO MARGINALLY SEVERE STORMS WILL BE POSSIBLE WITH THIS ACTIVITY. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING 50 TO 60 MPH WINDS AND NICKEL TO QUARTER SIZE HAIL. BY LATE THIS AFTERNOON... A STRONG COLD FRONT WILL MOVE SOUTH INTO OKLAHOMA. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THIS COLD FRONT ACROSS NORTHERN AND WESTERN OKLAHOMA. SEVERE STORMS WILL BE POSSIBLE WITH LARGE HAIL... DAMAGING WIND GUSTS AND HEAVY RAINFALL THE MAIN CONCERNS. THERE WILL BE A PERIOD OF TIME LATE THIS AFTERNOON INTO THE EARLY EVENING HOURS WHEN WIND FIELDS WILL BE MORE FAVORABLE ACROSS PORTIONS OF NORTH CENTRAL OKLAHOMA FOR A FEW SUPERCELL THUNDERSTORMS CAPABLE OF PRODUCING A TORNADO OR TWO. DURING THE MID TO LATE EVENING... STORMS ARE EXPECTED TO DEVELOP INTO A LINE OR LINE SEGMENTS AND MOVE MORE QUICKLY EAST AND SOUTHEAST ACROSS THE AREA AND WILL POSE MAINLY A DAMAGING WIND THREAT. .SPOTTER AND EMERGENCY MANAGEMENT INFORMATION STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE RISK AREA SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... .THUNDERSTORMS... THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ACROSS SOUTHERN OKLAHOMA AND NORTH TEXAS FRIDAY MORNING. SEVERE WEATHER IS NOT EXPECTED. THUNDERSTORMS WILL BE POSSIBLE ACROSS PARTS OF NORTHERN OKLAHOMA SUNDAY AND MONDAY. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Local storm report, Oct 6, 2:43 AM CDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
243 AM CDT THU OCT 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0214 AM TSTM WND DMG PONCA CITY 36.71N 97.09W
10/06/2016 KAY OK EMERGENCY MNGR
MINOR TREE DAMAGE THROUGHOUT THE CITY. POWER OUTAGES
ACROSS MUCH OF PONCA CITY ALONG WITH SIGNIFICANT STREET
FLOODING.
&&
SCSpecial weather statement, Oct 6, 3:07 AM CDT, 5 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
307 AM CDT THU OCT 6 2016
OKZ007-008-012-061100-
GRANT OK-KAY OK-GARFIELD OK-
307 AM CDT THU OCT 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GRANT...KAY AND GARFIELD
COUNTIES UNTIL 600 AM CDT...
AT 305 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
3 MILES SOUTHEAST OF HARDY TO 3 MILES NORTHEAST OF KILDARE TO NEAR
TONKAWA TO NEAR HUNTER TO 3 MILES EAST OF DRUMMOND...MOVING NORTHEAST
AT 35 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3678 9676 3677 9682 3674 9683 3675 9689
3668 9693 3669 9702 3670 9703 3669 9705
3666 9706 3662 9705 3659 9746 3654 9746
3620 9766 3619 9810 3659 9804 3700 9758
3700 9675
TIME...MOT...LOC 0805Z 230DEG 29KT 3695 9675 3684 9701 3672 9729 3654
9771 3630 9798
30Local storm report, Oct 6, 5:48 AM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
548 AM CDT THU OCT 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 AM TSTM WND DMG PONCA CITY 36.71N 97.09W
10/06/2016 KAY OK BROADCAST MEDIA
FOUND ON TWITTER... KOCO RETWEETED PICTURE OF LARGE TREE
DOWN IN PONCA CITY... UPROOTED. TIME ESTIMATED BY RADAR.
&&
KURTZLocal storm report, Oct 6, 6:32 AM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
632 AM CDT THU OCT 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM FLASH FLOOD PONCA CITY 36.71N 97.09W
10/06/2016 KAY OK EMERGENCY MNGR
PONCA CITY EMERGENCY MANGER REPORTS UPWARDS OF 2 TO 3
FEET OF WATER COVERING SEVERAL RESIDENTIAL STREETS.
&&
KURTZSpecial weather statement, Oct 6, 6:50 AM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
650 AM CDT THU OCT 6 2016
OKZ013-019-020-026-061215-
NOBLE OK-LOGAN OK-LINCOLN OK-PAYNE OK-
650 AM CDT THU OCT 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NOBLE...SOUTHERN
LOGAN...NORTHWESTERN LINCOLN AND PAYNE COUNTIES UNTIL 715 AM CDT...
AT 649 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
NEAR STILLWATER TO 7 MILES NORTH OF EDMOND...MOVING NORTHEAST AT 45
MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3628 9692 3625 9692 3624 9682 3616 9682
3616 9680 3572 9712 3573 9765 3628 9712
TIME...MOT...LOC 1149Z 232DEG 37KT 3612 9708 3576 9746
30Local storm report, Oct 6, 6:59 AM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
659 AM CDT THU OCT 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 AM FLASH FLOOD 3 NNW PONCA CITY 36.75N 97.11W
10/06/2016 KAY OK PUBLIC
PUBLIC REPORTS VIA TWITTER THAT HUBBARD ROAD IS CLOSED
BETWEEN W AND WAVERLY STREETS.
&&
KURTZThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 7:17 PM CDT | Special Weather Statement | OUN | Tillman | 28 min |
| Oct 5, 10:06 PM CDT | Special Weather Statement | OUN | Kingfisher | 24 min |
| Oct 5, 10:31 PM CDT | Special Weather Statement | OUN | Kingfisher | 29 min |
| Oct 5, 10:35 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kingfisher, Logan, Noble | 40 min |
| Oct 5, 10:58 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kingfisher, Logan, Noble | 47 min |
| Oct 5, 11:03 PM CDT | Special Weather Statement | OUN | Blaine | 27 min |
| Oct 5, 11:14 PM CDT | Special Weather Statement | OUN | Noble | 31 min |
| Oct 5, 11:20 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Blaine, Garfield, Kingfisher, Major | 40 min |
| Oct 5, 11:33 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant | 42 min |
| Oct 5, 11:41 PM CDT | Special Weather Statement | OUN | Noble | 34 min |
| Oct 5, 11:53 PM CDT | Special Weather Statement | OUN | Payne | 37 min |
| Oct 5, 11:55 PM CDT | Special Weather Statement | OUN | Alfalfa | 35 min |
| Oct 6, 12:01 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 44 min |
| Oct 6, 12:36 AM CDT | Special Weather Statement | OUN | Kay | 24 min |
| Oct 6, 12:42 AM CDT | Special Weather Statement | OUN | Grant | 33 min |
| Oct 6, 12:44 AM CDT | Special Weather Statement | OUN | Alfalfa | 31 min |
| Oct 6, 1:07 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Noble | 38 min |
| Oct 6, 1:33 AM CDT | Special Weather Statement | OUN | Custer | 27 min |
| Oct 6, 1:41 AM CDT | Severe Thunderstorm Warning | OUN | Kay, Noble | 33 min |
| Oct 6, 2:17 AM CDT | Special Weather Statement | OUN | Kay | 43 min |
| Oct 6, 2:26 AM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 34 min |
| Oct 6, 2:53 AM CDT | Areal Flood Advisory | OUN | Garfield, Grant, Kay, Noble | 3 hr |
| Oct 6, 3:07 AM CDT | Special Weather Statement | OUN | Garfield, Grant, Kay | 3 hr |
| Oct 6, 3:26 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Noble | 49 min |
| Oct 6, 3:31 AM CDT | Flash Flood Warning | OUN | Garfield, Grant, Kay, Noble | 6 hr |
| Oct 6, 4:27 AM CDT | Flash Flood Warning | OUN | Kay | 3 hr |
| Oct 6, 5:06 AM CDT | Severe Thunderstorm Warning | OUN | Kay, Noble | 39 min |
| Oct 6, 6:50 AM CDT | Special Weather Statement | OUN | Logan, Payne | 25 min |
| Oct 6, 7:25 AM CDT | Flash Flood Warning | OUN | Kay, Noble | 2 hr |
| Oct 6, 7:34 AM CDT | Flash Flood Warning | OUN | Logan, Noble, Payne | 3 hr |
| Oct 6, 9:44 AM CDT | Areal Flood Warning | OUN | Garfield, Grant, Kay, Noble | 3 hr |
| Oct 6, 10:05 AM CDT | Flood Watch | OUN | Garfield, Grant, Kay, Noble, Payne | 14 hr |
| Oct 6, 2:25 PM CDT | Special Weather Statement | OUN | Kay | 50 min |
| Oct 6, 3:27 PM CDT | Special Weather Statement | OUN | Grant | 33 min |
| Oct 6, 3:32 PM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 28 min |
| Oct 6, 3:36 PM CDT | Special Weather Statement | OUN | Harmon | 24 min |
| Oct 6, 3:49 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon | 30 min |
| Oct 6, 4:12 PM CDT | Severe Thunderstorm Warning | OUN | Harmon, Jackson | 48 min |
| Oct 6, 4:36 PM CDT | Special Weather Statement | OUN | Grant | 9 min |
| Oct 6, 4:40 PM CDT | Special Weather Statement | OUN | Beckham | 20 min |
| Oct 6, 4:47 PM CDT | Special Weather Statement | OUN | Grant | 13 min |
| Oct 6, 4:50 PM CDT | Special Weather Statement | OUN | Custer | 25 min |
| Oct 6, 4:54 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Washita | 51 min |
| Oct 6, 4:57 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 48 min |
| Oct 6, 5:00 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey | 45 min |
| Oct 6, 5:01 PM CDT | Special Weather Statement | OUN | Garfield | 29 min |
| Oct 6, 5:21 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 54 min |
| Oct 6, 5:24 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey, Major, Woodward | 51 min |
| Oct 6, 5:36 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey, Roger Mills | 39 min |
| Oct 6, 5:44 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 46 min |
| Oct 6, 5:52 PM CDT | Special Weather Statement | OUN | Woods | 53 min |
| Oct 6, 6:09 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant, Major, Woods, Woodward | 66 min |
| Oct 6, 6:13 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 47 min |
| Oct 6, 6:15 PM CDT | Severe Thunderstorm Warning | OUN | Dewey | 60 min |
| Oct 6, 6:20 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Dewey, Roger Mills, Washita | 40 min |
| Oct 6, 6:30 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Custer, Dewey | 19 min |
| Oct 6, 6:36 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson | 39 min |
| Oct 6, 6:41 PM CDT | Severe Thunderstorm Warning | OUN | Dewey, Ellis, Roger Mills | 34 min |
| Oct 6, 6:57 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 48 min |
Nearby
River Flood Warnings in Oklahoma, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.